Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Swollen lymph nodes, lump behind ears caused due to allergies. Itchy, tenderness in scalp. Take penicillin to fight infection?

my lymph nodes have been swollen for quite some time now. i figured it was because of my allergies that i have badly. about 4 days ago i noticed a lump/knot on the back of my head and behind my ears. is this caused by a sinus infection from my allergies or from sonething else. also my scalp has been very itchy and tender to the touch at times. i also notice that i have lost some hair at the top center of my head. will penicillin help fight this infection off
Asked On : Mon, 12 Nov 2012
Answers:  1 Views:  536
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
Hello,
Allergies do NOT usually cause swollen lymph nodes, but infections. You are either prone for recurrent sore throat, tonsillitis etc that causes the lymph nodes to swell up.
Rhinosinusitis (bacterial) can be very troublesome and difficult to treat, and a CT scan is the best modality of investigation in this setting.
Penicillin can decrease lymph node swelling in infections, but not recommended for sinusitis or for hair loss.
If recurrent lymph node enlargement and hair loss is a feature, suggest you get the following tests done and seen by a physician or Rheumatologist if any of them are abnormal: CBC, fasting glucose and lipid profile, LFTs, creatinine, ANA, TSH (thyroid profile).
Thanks.
Answered: Tue, 13 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor